Will Paragard affect my period?

Because Paragard is 100% hormone-free, it does not interfere with your body’s natural cycle or stop you from ovulating each month.

However, the most common side effects of Paragard are heavier and longer periods and spotting between periods. For most women, these side effects diminish after the first 2 to 3 months. If you are switching from a hormonal method, your period may seem heavier.

Every woman is different and for some, the adjustment period may take longer. Periods over time usually return to whatever is normal for you. If your period continues to be heavy or long, or if spotting continues, contact your healthcare provider.

  • Don’t use Paragard if you have a pelvic infection or certain cancers. Less than 1% of users get a serious infection called pelvic inflammatory disease (PID).
  • If you miss a period, have persistent abdominal pain or if Paragard comes out, tell your healthcare provider (HCP). If it comes out, use back-up birth control. Continue reading